Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Period stopped. Had pregnancy test with negative result. Taken meprate. How to cure this?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
my wife this month period stopped. I have pregnancy test. result is negative. please help us for start period immediately. She is now taken tab meprate 2 wise a day. Please suggest.
Posted Mon, 13 May 2013 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

From what you are saying, it sounds like you wife is late for her period, but her pregnancy test is negative. The Meprate is a progesterone. If she takes this for a period of 10 days, and then stops, she will get her period. The reason that she did not get her period is likely related to not ovulating. We commonly use progesterone to induce a period, but it must be taken for at least 5 days (usually 10) to prepare the lining for shedding.

If she has thyroid disease, her thyroid levels probably need to be checked as dysfunction of the thyroid gland will lead to non-ovulatory cycles.

I hope that this helps and good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor